Friday, February 17, 2006

Alternative treatment for diabetes

I just found out about this. I've heard good things about The product helps to lower sugar levels over a period of about 6-9 months. It might be worth trying it as it does no harm. (Where have I hear that before-1st, do no Harm?)
Anyway, I don't believe that it does as much good as my product, but it is very affordable. While I believe in getting the best possible product, real life dictates that this is not always possible. That's why I drive a Scion, rather than a Rolls, and I'm letting you know about this product.

Tuesday, February 14, 2006

The FDA and Safety

So many Americans look to FDA approval as some sort of guarantee of safety. I suppose it does limit the sales of snake oil, but beyond that, how can anyone trust them implicitely? Here is a recent report on Ritalin (emphasis added):

Ritalin and other stimulants that are prescribed to treat attention deficit hyperactivity disorder (ADHD) should carry the most serious type of warning labels, US experts recommended Thursday.
The Food and Drug Administration committee narrowly voted to call for adding "black box" safety warnings to ADHD drugs. Black-box warnings are intended to alert physicians and patients that a drug may carry significant risks.
There have been 51 deaths among children and adults taking drugs for ADHD in the US since 1999. Other reports described high blood pressure, chest pain, heart attacks, strokes, irregular heart beats and fainting.
"The data is only suggestive at this point, but because of the gravity of the side effect, namely sudden death, physicians need to be made clearly aware of that concern," said Dr. Peter Gross, the panel chairman and head of internal medicine at Hackensack University Medical Center in New Jersey.

So, in light of this, they are going to issue a warning? And it was a close vote? How many needed to die for them all to be in favor of a warning?

Thursday, February 09, 2006

One Foot in Front of the Other

This morning, I was watching the news, and they did a story about a donut shop. My Honey stated that she wishes she could eat a donut. I reminded her that in time we could do that. Right now, we need to get our sugar under control. Day by day, we are doing just that.
We don't take giant steps, we don't take baby steps. We just keep on taking whatever steps we have to in order to reach our destination. In our case, it's good health. And we will get it by doing what we need to do. Approach each day as a new beginning. I can't correct what I did yesterday, I can only live today as well as I can. I put one foot in front of the other and I will get to where I set out to go. It does not matter whether it takes a day, a week, or a month, as long as I keep going in the right direction. Life is not a race, it's a journey.

Wednesday, February 08, 2006

Diabetics and Nutrition

While the diabetic pack sold at my website (please e-mail before ordering) is, in my opinion, the perfect combination of supplements for diabetics, other ways to help control sugar do exist.
For instance, numerous studies have suggested that simply sprinkling cinnamon on a morning bowl of oatmeal will help lower the need for insulin in certain diabetics. Other natural products such as gemmena sylvestre can also help lower blood sugar levels.
One of the most overlooked aspects of diabetes is in the lack of vitamins and minerals in one's daily diet. I guess that because many diabetics are fat, everyone (the diabetics themselves included) presume that plenty of nutrients are being delivered. Often, this is not the case.
Study after study have shown diabetics to be lacking in several important vitamins and minerals.
B Complex vitamins are often deficient, along with chromium and different omega oils such as omega 3 and omega 6. It is important to find a good quality supplement as we rarely eat properly. And, no, the lettuce, pickles and onion on a Big Mac do not constitute a nutritious portion of vegetables.

Monday, February 06, 2006

I was watching DL life about a week ago, and they made an interesting point concerning diabetes and depression. For many of us, this is a problem. When one's health is compromised, it is tough to face each day with joy and courage.

Another point made was that we often let our number decide how we feel.
I'm doing great. I'm ready for my day.
Oh, no! I blew it. I'm not worthy to live.

Either way, I need to just keep putting one foot in front of the other. I'm going to have a day when all is great, just as I have a day when it's less so. I can't change what I did yesterday, and can only look forward to today's challenges.

Friday, February 03, 2006

Good morning

I have been a type 2 diabetic for about 20 years. I want to use this forum to post up to date information and some of the happenings in my life as I continue to fight this disease. Feedback and tips are always welcomed. Be sure to check my website for information about a product that is helping me maintain blood sugar level and getting off medication.

The first important bit of information I would like to share concerns some new findings from the FDA:
GlaxoSmithKline and the FDA are both warning the public about a new study linking eye problems in diabetic patients who take the diabetes drugs Avandia or Avandamet.
The eye problems, known collectively as macular edema, are the result of leaking blood vessels in the eye. Macular edema can cause blurred vision, a color vision problem, and a change in the way that patients are able to see in the dark. Diabetes patients who are on Avandia or Avandamet are asked to report to their doctors immediately if they notice any eye or sight related problems.
In addition, patients have reported side effects that include swollen feet and legs. In many cases, the symptoms, including the eye problems, ceased or got better when the drug use was stopped. One case of macula edema stopped completely when the dosing level of the drugs was reduced.
Globally over 5 million people have taken Avandia and almost 770,000 have taken Avandamet. Diabetic patients around the world are urged to talk to their doctors or medical healthcare practitioners immediately if they are taking either drug.